MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT/COAG ACCESS, LAPAROSCOPIC & ENDOSCOPIC

STERILMED, INC. HARMONIC SCALPELS/SHEARS; ELECTROSURG, CUT/COAG ACCESS, LAPAROSCOPIC & ENDOSCOPIC
Model Number HAR36R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No:(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a total laparoscopic hysterectomy with a reprocessed harmonic scalpels/shears and during colpotomy creation when the blade came in contact with the uterine manipulator the active blade broke.Broken piece was recovered without additional assistance.There was no difficulty noticed before the break.Another reprocessed device was used to complete the procedure.There were no adverse consequences for the patient.This event has been assessed as not mdr reportable.

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
ELECTROSURG, CUT/COAG ACCESS, LAPAROSCOPIC & ENDOSCOPIC
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key12523518
Report Number2134070-2021-00021
Device Sequence Number5337778
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR36R
Device Catalogue NumberHAR36R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1